Can anyone tell me if they have completely recovered from the anxiety after being given Reglan? I'm miserable over a month later and I just need to know there's an end in sight for this. I want my life back
Jacattack; Really by now all of the Reglan should be out of your system if it continues for more than a couple more weeks you should see the doctor again and find out if it is something else now.
I had an iv of this crap for migraine pain July 17, almost 3 months and I'm still struggling with anxiety, dizziness irritation ant be alone etc. How long did you have anxiety and other symptoms. No doctor is valudating me. I know it was the reglan! Ive never had anxiety before. It happened immediately when administered, then the following morning panic attack and ever since. I feel desperate. Can you tell me ling how long this lasted for you???
Can someone please answer how long these symptoms lasted for them? Anything permanent? I'm on 1 month with migraines , dizziness and anxiety. Never had anything like this before. Anyone have anything permanent
I am a patient going through a Reglan reaction. Not a medical professional. I am not giving medical advice. This is just my story. Please, see your physician for your own situation. First of all, I feel sorry for anyone getting the reply: "It should be out of your system by now". Of course it should. And, anyone who has experienced the hell of a Reglan reaction already knows that. It works on dopamine, so really, what REALLY happens after it is "out of your system"?? Does anyone really know? I'd like the answer to THAT question. I had my experience 19 days ago. The worst thing is the lack of knowledge from medical professionals who you are trusting with this very scary drug reaction. Please, take your time finding someone who truly cares, and is experienced enough to help you.
Do not accept the "placating veil of tolerance" that comes from medical "experts" who don't have experience with a Reglan reaction, and won't even take the time to look it up before you spend hundreds of dollars to see them and it ends up being just a waste of time and money, and worse of all, you're still scared. My story is that I had the reaction to Reglan and Benadryl IV push (a "migraine cocktail" they called it) in the ER. While it was being administered, right away, my heart raced, my chest felt on fire, and a sense of extreme fear overcame me. I told the RN to stop giving me the medication, so she did. That part of my reaction lasted about one minute. Then came the overwhelming sense of "not being able to sit still". I was in and out of the ER bed again and again. My husband was with me, and I told him I needed to stand and have him hold me, or I was going to remove my IV, for the purpose of running out of the ER. It was an EXTREME URGE to run out of the hospital. My husband had to convince me to stay for the CT scan they ordered (it was normal). After that "agitation" subsided (about 20 minutes of that) I began trembling all over. And, I trembled throughout the CT scan. I was discharged from the ER feeling worse than when I came in. The dizziness was far down on my "list of issues" because it was replaced with: "What the hell did they give me!?" That was the worst experience ever! I never even really had a migraine. I had head PRESSURE type headache. Not pain, and I had told them that. I told them that I was mostly dizzy. And, I certainly never said I was nauseated. So, not sure of the reason for the Reglan to begin with. But, being a person who had a bad vertigo BPPV attack 8 months prior, with some lasting dizziness since, I felt that Benadryl (an OTC med) and Reglan (known for GI issues) may help me. Those were my thoughts BEFORE they gave me Reglan, anyway. The PA did tell us: "This may cause 'some irritability' so we give the Benadryl with it, and that counteracts it." That's what we were told before I got the medication. Sorry! That is not enough communication for the potential horrors of Reglan. After I was discharged from the ER, I said to my husband: "What in the hell was that! I felt like I was jumping out of my skin. That was the most horrible experience ever!" My husband even told me that the look on my face while they administered it when from a "normal expression to one of fear and agitation". He saw a change in me immediately. It didn't take long to do a simple internet search to see how awful the reaction can be. I feel bad and pray for the folks with extrapyramidal symptoms and tardive dyskinesia, sometimes irreversible! Then there were those who had the extrapyramidal symptoms that luckily, subsided with the injection of Benadryl. Then there were those who did not have the extrapyramidal symptoms, but had agitation, thoughts of doom, tremors, weakness that eventually faded after a few days. A variety of these types of symptoms from patient's experiences, were easy to find online. Then there were folks like me. Who woke up the next day, after a shitty night of sleep, to the "urge to not be able sit still". I was pacing our home, trembling, blood pressure as high as 160/106, inner tremors, weakness, feeling faint, fear of being alone, fear of doom, fear of not living through to the next day, nausea, unable to work, not able to drive, not able to even shower without my husband nearby because I was so weak, crying and fear. I told my husband "I would not get to celebrate Christmas with him because I would be dead by then", and scared to death that this was permanent. I called the ER and explained what was happening, and the receptionist- ?? person answering the phone put me on hold, and returned telling me to: "Take A Benadryl. If it persists, return to the ER, or follow up with your primary care". So I took, "A Benadryl" (one pill) as instructed. And, it helped some, not much, so the next day, back to the ER we went. At the return ER visit for the drug reaction, they suggested IV Benadryl with Ativan and I was terrified to try because of what happened. So, they suggested oral Xanax, which helped. I was discharged with (5) Xanax. About 2 days passed, and I wasn't improving. I called for the ER manager. I did not get to speak with a manager of the ER, but the ER pharmacist called me back. He was one of the few helpful people in this entire process. He explained how the Reglan affects dopamine, and Benadryl corrects that. Now, if someone would have damn told me that on our return trip to the ER, I would have taken IV Benadryl... probably with the Ativan they suggested. But, no one did. They pharmacist said: "Try OTC Benadryl for 24 hours. If you still have symptoms, see your primary care, or return to the ER." Finally ! Some help! And, it did help. You have to be cautious with Benadryl though. It can knock you out to the point of not being able to walk, or be even more dangerous. Some folks like me, which I found out during this whole process, cannot take 50mg of Benadryl at a time. Also, I am not recommending medical any advice. This was my experience. Different people with different issues, or on different drugs, may not be able to take Benadryl. Check with your doctor. This is just my story. I'm not a medical professional. What continued through the next 18 days were "ebbs and flows" of symptoms. Almost everyday I wanted to be admitted to the hospital, but no one would admit me. My husband missed work caring for me. Since the beginning of this Reglan reaction, I had 2 ER visits, and 2 visits to my primary care. Now, 19 days later, I don't have thoughts of doom, my blood pressure is normal. I don't have the inner tremors. The nausea is gone. We have plans to get a large Christmas tree because i plan on being here! (It's June I know but we usually get excited about Christmas. Not sure why i felt the way I did back when this all started, but that's where a Reglan reaction takes you!) I am still weak. And, I still fear it will return at this point. I still fear some of it may be permanent; only because it's just so scary that you want it over with and gone forever. The biggest problems we tackled in my "return to the ER visits" and visits to my primary care, were getting people to listen to and believe what happened, and what was continuing to happen. The lessons here are: ER staff, please communicate to your patient better. If I knew the potential, I would of declined the "migraine cocktail" to begin with. Also, when patients still have issues for days after, communicate better on what and why they should take certain medicines. Like I said, it's day 19, I feel better, but don't want to "jinx it". Let's just put it this way, I still wouldn't go grocery shopping on my own right now. And, that's sad. And, of course I'm scared I'll have the permanent anxiety like some folks are dealing with. I hope and pray it goes away, and my life returns to normal, and the same for all who had this horrible experience. Medical community: Please take the medication Reglan, and the ones similar to it, out of use period! Please!
- Reglan Information for Consumers
- Reglan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Reglan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.